Forum

Spinal Lesions & Back Pain

Does anyone know if spinal lesions can cause spinal pain and back ache?  

Hi Heather,

I am pretty sure that the answer is yes,suprised that no one else has replyed to your post.

As there is some very good people on this site,with a lot more knowhow than i have got.

If nothing else happens on this site i would ring my MS nurse tommorow.

Take Care.

Chris.

When I get lower back pain my legs wont respond the same, I tend to walk like a slug I call it, more like a shuffle.  It must be pain from a lesion otherwise I would stay the same?  I know I have definite lesions on the brain stem and I sure get a lot of pain when they flair up, so I would think your answer is yes.

 

Best wishes

bren

x

I have very bad pain in my back and when I originally told my doctor, she said “not surprising looking at the lesion on your spine”, I’m not sure if she meant that the lesion actually causes pain but anyway I found out it was MS all along when I was given Amitriptyline for spasms and the awful pain in my back disappeared. It came back though and I now take 4 10ml tablets of Amitriptyline at night plus wear Butrans patches too. Even so if I am too active or sit at the computer too long (30 mins is my max), the pain starts to come back. The pain appears to be in the middle of my spine and when I tell people I have back pain they assume that I have ‘normal’ back ache. It’s very difficult to describe to people but I think it’s nerve pain that is reduced when my muscles relax.

Wendy

x

My GP said it was from lesions and told me to continue to take the amitriptyline and also added gabapentin. Im just not sure they are caused by my spinal lesions as I do not want to blame everything on my MS. The pain is so sudden and stops me in my tracks, I cant say what sort of movement sets it off it just hits me. Im also getting spasms too all around the middle of my back.This is now week 4 and Im starting to get a bit fed up with it! Ive been getting acupuncture for the past few weeks too.I do have spinal lesions and hence why my GP said it was the lesions. I have contacted my MS nurse hopefully tomorrow I will hear back from her. It is causing problems with my balance and my legs feel weird. Im thinking now I need steroids to help .Thanks everyone for your replies Heather    

Hi all

Just a quick update. I finally gave in when the amitriptyline , gabapentin and acupuncture was not helping my back pain, spasms, leg weakness and increase in burning, tingling, buzzing etc etc. Started 5 day course of oral steroids today. Last time I needed them was 11 months ago and at that time , I sore it would have to get really bad before I went down that road again, well it did get that bad.

Im hoping I will get through the 5 days of steroids and like before after about 2 weeks really feel the benefits. So far, today first day, Ive started to get the same feelings as before , for about the first 4 hours after taking the dose, I feel more full of energy but still have symptoms but nice to feeel more energy. The unfortunate thing is it is short lived as it is followed by a feeling of tightness in my chest and extreme triedness.Im due to see my gp on Monday morning to get full bloods done and will mention this to her.

Just wondering if anyone else has ever experienced this while on steroids?

Best wish Heather